Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 174, NWS North Platte, NE

July 7, 2025Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2025, 4:54 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 4:54 PM MDT (22:54 UTC)
Expired
Jul 7, 2025, 5:45 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:49 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 451 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:35 PM MDT, 2 hours 19 minutes earlier. Its key messages:

  • An Enhanced Risk (Level 3 of 5) for severe thunderstorms across all of western and north central Nebraska late this afternoon and evening. Winds gusts in excess of 75 mph, hail larger than 2 inches in diameter, heavy rainfall, and a few tornadoes are all possible.
  • Additional thunderstorms are possible Wednesday and Thursday, with the potential for some to be strong to severe. A Marginal Risk (Level 1 of 5) for severe storms across all of western and north central Nebraska for Wednesday, with the equivalent of a Slight Risk (Level 2 of 5) across most of the region on Thursday.
  • Temperatures warm up through mid week. A cold front tracking through the region brings temperatures back below normal late week into the early weekend.
Area forecast discussion, Jul 7, 2:35 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
335 PM CDT Mon Jul 7 2025

.KEY MESSAGES...

- An Enhanced Risk (Level 3 of 5) for severe thunderstorms
  across all of western and north central Nebraska late this
  afternoon and evening. Winds gusts in excess of 75 mph, hail
  larger than 2 inches in diameter, heavy rainfall, and a few
  tornadoes are all possible.

- Additional thunderstorms are possible Wednesday and Thursday,
  with the potential for some to be strong to severe. A
  Marginal Risk (Level 1 of 5) for severe storms across all of
  western and north central Nebraska for Wednesday, with the
  equivalent of a Slight Risk (Level 2 of 5) across most of the
  region on Thursday.

- Temperatures warm up through mid week. A cold front tracking
  through the region brings temperatures back below normal late
  week into the early weekend.

&&

.SYNOPSIS...
Issued at 334 PM CDT Mon Jul 7 2025

A low pressure system is observed over south central South Dakota,
with a warm front bisecting Nebraska. A cold front is observed
across northern Nebraska. This places most of western and north
central Nebraska firmly within a warm sector this afternoon, with
steady moisture advection out of the southeast. In fact, we are
already observing dewpoints in the mid 60s, pushing into the low 70s
across portions of the region. Clear skies throughout the morning
have allowed for sufficient daytime heating, and instability has
been building across the region. A 500 mb trough is positioned just
north of the Nebraska-South Dakota border, providing upper level
support and enhanced deep layer shear. In short, the environment is
primed for severe convection this afternoon and evening.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 334 PM CDT Mon Jul 7 2025

The Enhanced Risk (Level 3 of 5) remains in place over portions of
southwest into north central Nebraska, with a SLight Risk (Level 2
of 5) covering the rest of the North Platte County Warning Area. As
of early this afternoon, we are already observing attempts at
convection along the frontal boundaries, and believe it is a matter
of hours before stronger cells develop. Forecast soundings continue
to indicate ample CAPE with hodographs pointing to strong shear
across the region. Tend to agree with convective modes suggested in
CAM guidance this morning, indicating a greater supercell threat
across north central Nebraska, with a more linear threat across
western Nebraska.

For the supercell threat across north central Nebraska, certainly
believe all severe hazards are in play. Sufficient deep layer shear
should allow for discrete convection, and CAPE profiles suggest the
potential for large hail to develop in the more intense updrafts. In
fact, these cells still show potential for hailstones up to 2 inches
in diameter or greater. As low level shear is enhanced along an
intensifying low level jet tonight, cannot rule out the potential
for tornadoes as well. These cells are expected to track southeast,
remaining in north central to central Nebraska. As for the more
linear threat out west, storms are expected to develop along the
cold front, and quickly undergo upscale growth into an MCS. The MCS
brings the greatest threat for severe wind gusts across the region,
with gusts potentially exceeding 75 mph. While there may be some
hail threat with the MCS, this should mostly be limited to hail up
to 1 inch in diameter. Given the expected low level shear vectors,
still think that there is a tornado threat along the line,
especially late afternoon and early evening. As the evening
progresses, believe the tornado threat begins to wane and the wind
threat increases.

Also worth mentioning, is that CAMs have been in pretty strong
agreement on these two sectors of storms eventually coming together
over central and north central Nebraska. With the slower moving
supercells followed by the line of storms, this could potentially
bring some very heavy rainfall into portions of central and north
central Nebraska. This may lead to some localized flooding,
particularly in low lying areas. Long story short, stay weather
aware this evening, as there could be a multitude of threats across
the region.

As for tomorrow, ridging begins to develop across North Dakota,
helping to usher in a dry forecast. There is a slight chance for
some showers and thunderstorms across the northern Sandhills Tuesday
evening , however, this remains less than a 20 percent chance. Highs
climb into the mid to upper 80s across the region, which is pretty
typical for this time of year. Lows drop into the 60s overnight,
with skies remaining mostly clear.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 334 PM CDT Mon Jul 7 2025

Upper level ridging continues Wednesday morning, with a ridge
breakdown starting in the afternoon and evening. A shortwave tracks
across the northern Plains, along with a surface system.
Temperatures get quite warm on Wednesday, with highs in the 90s and
dewpoints again into the 60s. This will begin to build instability
across the region, and may provide the fuel for a few strong
thunderstorms. Will be keeping an eye on forecast trends for
Wednesday, as the severe potential increases. In fact, we are in a
Day 3 Marginal Risk (Level 1 of 5) across all of western and north
central Nebraska. At this time, the exact threats are still
uncertain, though hail and winds seem to be more likely.

For Thursday, an upper level trough tracks across Montana, bringing
a cold front across the region Thursday evening. Again, we see warm
temperatures and high dewpoints throughout the day, building
instability across the region. With the better forcing along the
cold front, there is a better chance for severe weather Thursday
afternoon and evening. the Storm Prediction Center has expanded
their 15% outlook, which is the equivalent of a Slight Risk, across
more of the region Thursday afternoon and evening. Again, will be
worth keeping an eye on forecast trends to solidify exact threats,
location, and timing.

After the cold front passes through the region, we get some cooler
temperatures across the region Friday and Saturday, with highs in
the low to mid 80s. With the upper level pattern remaining on the
active side, cannot completely rule out some additional rainfall to
kick off the weekend. As the jet stream lifts north again, the
pattern favors a return to warmer temperatures Sunday into Monday.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1234 PM CDT Mon Jul 7 2025

VFR conditions continue to prevail throughout most of the effective
TAF period across western and north central Nebraska. Currently,
skies remain clear, however, showers and thunderstorms are expected
to develop across the region this afternoon, lasting into the late
evening. This will bring the risk for gusty, erratic winds as well
as brief drops in ceilings and visibility. Timing remains slightly
uncertain, so will leave visibility restrictions out of the TAFs for
now. However, amendments with TEMPO groups may be needed through the
afternoon as confidence increases. After storms move out tonight,
ample moisture from the recent rain and very light surface winds may
favor conditions for fog development. Have included this mention
based on forecast soundings, however, visibilities may drop lower in
follow on forecasts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Richie
SHORT TERM...Richie
LONG TERM...Richie
AVIATION...Richie
Hazardous weather outlook, Jul 7, 3:36 PM MDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
436 PM CDT Mon Jul 7 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-082145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
436 PM CDT Mon Jul 7 2025 /336 PM MDT Mon Jul 7 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered to widespread thunderstorms are expected into the evening
hours. Numerous storms are likely to become severe with all hazards
possible including significant damaging wind gusts of 75 mph or
greater, two inch hail, heavy rain, and a tornado or two. Severe
thunderstorm watches are in effect until 10 PM CDT for portions of
north central into northeastern Nebraska, as well as the southern
panhandle into far southwestern Nebraska.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Daily rain and thunderstorm chances continue Wednesday through
Saturday. The threat for strong to severe thunderstorms will need
monitored, particularly Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter groups should be prepared for activation this evening.

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:26 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFGarden19 min
Jul 6, 6:55 PM MDTSpecial Weather StatementLBFGarden50 min
Jul 6, 7:45 PM MDTSpecial Weather StatementLBFGarden45 min
Jul 6, 7:56 PM MDTSpecial Weather StatementLBFSheridan49 min
Jul 6, 8:05 PM MDTSevere Thunderstorm WarningLBFGarden, Grant40 min
Jul 6, 8:18 PM MDTSpecial Weather StatementLBFSheridan42 min
Jul 6, 8:48 PM MDTSpecial Weather StatementLBFSheridan42 min
Jul 7, 5:31 PM MDTSevere Thunderstorm WarningLBFChase, Perkins44 min
Jul 7, 5:36 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt39 min
Jul 7, 5:41 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.